Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 57, NWS Buffalo, NY

August 7, 2023Jefferson County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 7, 2023, 4:36 PM EDT for Jefferson County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2023, 4:36 PM EDT (20:36 UTC)
Expired
Aug 7, 2023, 5:15 PM EDT
In force
39 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WUUS51 KBUF 072036
SVRBUF
NYC045-072115-
/O.NEW.KBUF.SV.W.0057.230807T2036Z-230807T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
436 PM EDT Mon Aug 7 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Central Jefferson County in central New York...

* Until 515 PM EDT.

* At 436 PM EDT, a severe thunderstorm was located over Dexter, or 7
  miles west of Watertown, moving north at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Watertown, Clayton, Adams, Dexter, Glen Park, Redwood, Adams
  Center, Henderson Harbor, Wellesley Island State Park, and Sackets
  Harbor.

This includes Interstate 81 between exits 41 and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4435 7573 4433 7570 4380 7595 4382 7626
      4423 7618 4424 7617 4428 7616 4430 7613
      4430 7610 4434 7604 4435 7601 4434 7597
      4437 7592
TIME...MOT...LOC 2036Z 197DEG 28KT 4397 7606 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Welch
2 follow-up statements
962 
WWUS51 KBUF 072104
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
504 PM EDT Mon Aug 7 2023

NYC045-072115-
/O.CON.KBUF.SV.W.0057.000000T0000Z-230807T2115Z/
Jefferson NY-
504 PM EDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL JEFFERSON COUNTY...

At 504 PM EDT, a severe thunderstorm was located near Clayton, or 13
miles northwest of Fort Drum, moving north at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Watertown, Clayton, Adams, Dexter, Glen Park, Redwood, Adams Center,
Henderson Harbor, Wellesley Island State Park, and Sackets Harbor.

This includes Interstate 81 between exits 41 and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4435 7573 4433 7570 4380 7595 4382 7626
      4423 7618 4424 7617 4428 7616 4430 7613
      4430 7610 4434 7604 4435 7601 4434 7597
      4437 7592
TIME...MOT...LOC 2104Z 197DEG 28KT 4418 7597 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
081 
WWUS51 KBUF 072119
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
519 PM EDT Mon Aug 7 2023

NYC045-072128-
/O.EXP.KBUF.SV.W.0057.000000T0000Z-230807T2115Z/
Jefferson NY-
519 PM EDT Mon Aug 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4435 7573 4433 7570 4380 7595 4382 7626
      4423 7618 4424 7617 4428 7616 4430 7613
      4430 7610 4434 7604 4435 7601 4434 7597
      4437 7592
TIME...MOT...LOC 2118Z 197DEG 28KT 4428 7593 

$$

Welch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:29 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 7, 2:29 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
229 PM EDT Mon Aug 7 2023

.SYNOPSIS...
Low pressure will track into the Lower Lakes today with another
round of showers and thunderstorms...some of which could produce
gusty winds, hail, and heavy rain. Additional showers and
storms will be possible tonight through Tuesday as the low
pressure system slowly moves through the region. Showers will
then taper off from west to east by Tuesday night as the low
moves off into New England. High pressure builds in Wednesday
with a brief return to quiet dry weather.

&&

.NEAR TERM /THROUGH TUESDAY/...
Current satellite and radar is showing a generally weak MCV
over far western NY, tracking northeast toward Lake Ontario.
With the system moving into the WNY area, showers and some
thunderstorms are starting to develop over the area. This will
continue through the evening as the system tracks across the
area along with its trailing convective boundaries. Mainly clear
conditions still from the Genesee Valley to the North Country
combined with peak daytime heating will make these areas most
favorable for strong to severe thunderstorms. Lining up with
most of the forecast area being in a 'Slight Risk' for severe
thunderstorms, except the far western NY area along the Canadian
and Lake Erie boundaries. Current temperatures across the area
vary from the mid-60s to low 70s for rain cooled areas, to the
low to upper 80s for areas not having seen any rain yet this
afternoon.

The main change will be how much sunshine has developed this morning
into the afternoon and how much more instability that will
contribute for the system crossing the area. Earlier KBUF, KIAG, and
KJHW sounding profiles only generate 500-1000 j/kg by this afternoon
into this evening, but with more sunshine than expected that number
should increase some, especially to the east with the clearing
coming during peak heating time. SPC guidance pushes CAPE values to
around 1250 J/kg this afternoon for eastern portions of the area.
Guidance still shows a jump in the low level wind field this
afternoon and decent 0-6 km shear of 30 to 40 knots. This is likely
the arrival of the convective wave moving across the area.
Additionally...there is no shortage of moisture to work with as PW
values will continue to hover in the 1.75 to 2.00 range. WPC has
place our area in a Marginal and Slight risk for excessive rainfall.
Given the soupy environment the potential exists for flash flooding.
Looking east...from the Genesee Valley into the North Country CAPE
values do improve to 1000 to 1500 j/kg and then especially southeast
of the region across PA this afternoon. This is where the potential
for severe weather is greater. SPC has highlighted all of our area
in a slight risk for severe storms with the main threats being gusty
winds, hail, and heavy rain. Afternoon highs in the low to mid 80s
expected for most of the area.

Tonight...showers and storms will continue to be possible but
will fade in coverage. As the low slowly churns east across the
Lower Lakes showers will then fill back in across western NY late
under WNW cyclonic flow as we head into Tuesday. Otherwise...a muggy
night is expected with lows in the mid to upper 60s.

Tuesday, showers will increase with daytime heating and the axis of
the trough crossing the area during the morning and afternoon.
Moisture values will decrease through the day, so any showers that
continue into the afternoon should be on the lighter side.
Temperatures on Tuesday will be in the low to mid 70s, with a few
mid to upper 60s possible for the higher terrain.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Low pressure centered over New England Tuesday night will pull east,
supporting wrap around moisture to linger across the North Country
and Saint Lawrence Valley. With the low pulling northeast of the
area, the lingering showers across the North Country will gradually
come to end throughout the night.

Surface high pressure over the southeastern United States will
expand its ridge across the area Wednesday and provide a break in
the wet weather.

The next upper level low will dive southeast across the Ontario
province Wednesday night and begin to pull northeast across the
Quebec province Thursday night. The passage of this upper level
feature will support a surface low to closely follow in its path.
However, its attendant cold front will pull east across the area
Thursday and Thursday night supporting another round of showers and
afternoon thunderstorms. Rainfall with some of these showers and
storms may be moderate to heavy at times as PWAT values are trending
between 1.50 and 1.75 inches. Guidance continues to support a
secondary surface low and potent shortwave to track south of the
area and along the front, increasing the rainfall amounts across the
Southern Tier. Showers will then taper off from west to east behind
the passing of the front Thursday night.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Subtle upper level ridging Friday will support high pressure to
slide east across the Great Lakes and therefore provide a dry day
Friday and into Friday night.

The next upper level trough will slide across the Great Lakes Friday
night through Saturday, supporting a surface low and frontal
boundary to track across New York State and therefore expect showers
and diurnal thunderstorms Saturday. Showers will continue Sunday as
a cold front finishes crossing the ares.

As the low pulls northeast Monday, showers will taper off though
with the upper level troughing and cooler temperatures aloft some
diurnally driven showers and thunderstorms can not be ruled out.

Otherwise, temperatures throughout the end of the week and into the
start of the new work week will range within a few degrees of normal.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Mainly VFR CIG...with some MVFR/IFR across the higher terrain to
include KJHW. A brief break in the clouds will continue through late
afternoon for eastern areas. An MCV over WNY will track NE and will
bring a round of showers and storms this afternoon into the early
evening.These storms will have the potential to produce heavy rain
and gusty winds...with localized IFR/LIFR restrictions.

Tonight...showers and some thunderstorms will continue with MVFR to
IFR/LIFR CIGS across the higher terrain of the S.Tier and east of
Lake Ontario.

Tuesday, mainly MVFR/IFR conditions expected, with showers can be
expected especially over the higher spots. Some improvements later
in the day can be expected

Outlook...
Tuesday night...MVFR to VFR with showers ending.
Wednesday...VFR.
Thursday...VFR/MVFR with scattered showers and thunderstorms.
Friday...VFR.
Saturday...VFR/MVFR with showers possible

&&

.MARINE...
Winds will be 5 to 15 mph out of the SSE which will produce light to
moderate chop on the lakes. Low pressure will approach the lakes
this afternoon with increasing chances for showers and
thunderstorms. Some of the storms may produce strong gusty winds,
which could result in localized higher wave action.

Otherwise, winds will increase tonight and remain elevated
through Tuesday night as a wave of low pressure moves by the
lakes. Have issued a small craft advisory for strengthening
WNW winds on Lake Erie from 04Z through Tuesday. Additional
SCAs will likely be needed for Lake Ontario on Tuesday into
Tuesday night. These stronger winds and higher waves will also
likely result in another round of dangerous swimming conditions
in all or most of our nearshore waters Tuesday into Tuesday
night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from midnight tonight to 8 PM EDT Tuesday
         for LEZ040-041.

&&

SYNOPSIS...AR
NEAR TERM...AR/SW
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...AR/SW
MARINE...AR
Hazardous weather outlook, Aug 7, 5:10 AM EDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
510 AM EDT Mon Aug 7 2023

NYZ008-010>014-020-021-080915-
Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-
Allegany-
510 AM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms are possible today and tonight. Some of
these storms could produce strong gusty winds, large hail, and heavy
rainfall...with possible localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather not expected at this time...

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
510 AM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

Showers and thunderstorms are possible today through tonight. Some
of these storms could produce strong gusty winds and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time...

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-080915-
Southern Erie-
510 AM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms are possible today and tonight. Some of
these storms could produce strong gusty winds, large hail, and heavy
rainfall...with possible localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds will strengthen behind the passing low pressure Tuesday which
will produce dangerous swim conditions through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>007-080915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
510 AM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms are possible today through Tuesday. Some
of these storms could produce strong gusty winds, large hail, and
heavy rainfall...with possible localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds will strengthen behind the passing low pressure Tuesday which
will produce dangerous swim conditions through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-080915-
Chautauqua-
510 AM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms are possible today through Tuesday. Some
of these storms could produce strong gusty winds, large hail, and
heavy rainfall...with possible localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds will strengthen behind the passing low pressure Tuesday which
will produce dangerous swim conditions through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Aug 7, 1:42 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Buffalo NY
142 PM EDT Mon Aug 7 2023

NYZ001-010>012-085-071815-
Southern Erie NY-Wyoming NY-Genesee NY-Niagara NY-Northern Erie NY-
142 PM EDT Mon Aug 7 2023

...STRONG THUNDERSTORMS WILL IMPACT WYOMING...NORTHEASTERN ERIE...
SOUTH CENTRAL NIAGARA AND GENESEE COUNTIES THROUGH 215 PM EDT...

At 141 PM EDT, Doppler radar was tracking a cluster of strengthening
thunderstorms along a line extending from near Woodlawn Beach State
Park to Wales Center to near Letchworth State Park. Movement was
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Batavia, Kenmore, Depew, Amherst, Tonawanda, Lancaster,
East Aurora, Williamsville, Darien Lakes State Park, Grand Island,
Elma, Marilla, Le Roy, and Pembroke.

This includes Interstate 90 between exits 47 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4305 7895 4312 7791 4304 7795 4304 7791
      4295 7791 4294 7793 4291 7794 4290 7796
      4276 7795 4261 7803 4278 7894 4280 7892
      4284 7893 4291 7890 4295 7892 4296 7896
TIME...MOT...LOC 1741Z 222DEG 29KT 4281 7893 4279 7853 4265 7806

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH
Special weather statement, Aug 7, 2:13 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
213 PM EDT Mon Aug 7 2023

NYZ001-002-010-011-071900-
Orleans NY-Genesee NY-Niagara NY-Northern Erie NY-
213 PM EDT Mon Aug 7 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ERIE...NIAGARA...
ORLEANS AND NORTHEASTERN GENESEE COUNTIES THROUGH 300 PM EDT...

At 212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Grand Island to Amherst to
near Akron to near Byron to near Le Roy. Movement was north at 35
mph.

HAZARD...Wind gusts up to 40 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo, Cheektowaga, Niagara Falls, North Tonawanda, Lockport,
Batavia, Kenmore, Amherst, Tonawanda, Medina, Albion, Williamsville,
Hamlin Beach State Park, Grand Island, Newfane, Pendleton, Le Roy,
Pembroke, Akron, and Lewiston.

This includes Interstate 90 between exits 47 and 48A, and between
exits 50 and 50A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4330 7909 4340 7864 4342 7842 4341 7797
      4338 7774 4334 7777 4336 7799 4314 7800
      4313 7791 4290 7803 4301 7815 4299 7858
      4293 7878 4292 7890 4296 7893 4300 7902
      4306 7900 4308 7908 4315 7904
TIME...MOT...LOC 1812Z 197DEG 29KT 4297 7910 4300 7875 4306 7856 4308
7813 4303 7807

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Aug 7, 2:39 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Buffalo NY
239 PM EDT Mon Aug 7 2023

NYZ002>004-011-071930-
Orleans NY-Wayne NY-Genesee NY-Monroe NY-
239 PM EDT Mon Aug 7 2023

...STRONG THUNDERSTORMS WILL IMPACT WESTERN WAYNE...EASTERN
ORLEANS...MONROE AND NORTHEASTERN GENESEE COUNTIES THROUGH 330 PM
EDT...

At 239 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holley to Chili to Penfield to near
Palmyra. Movement was north at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Hilton, Webster, Fairport, Brighton, Hamlin Beach State Park,
Gates-North Gates, Ontario, Henrietta, Penfield, Newark, Williamson,
Marion, Spencerport, and Palmyra.

This includes Interstate 390 near exit 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4339 7775 4328 7754 4332 7735 4333 7714
      4331 7697 4334 7689 4301 7713 4304 7714
      4303 7743 4308 7752 4302 7777 4311 7814
      4341 7802
TIME...MOT...LOC 1839Z 201DEG 30KT 4316 7802 4308 7774 4315 7749 4302
7725

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Aug 7, 2:56 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
256 PM EDT Mon Aug 7 2023

NYZ001-002-071930-
Orleans NY-Niagara NY-
256 PM EDT Mon Aug 7 2023

...STRONG THUNDERSTORMS WILL IMPACT NIAGARA AND NORTHERN ORLEANS
COUNTIES THROUGH 330 PM EDT...

At 255 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sanborn to near Lockport to 7 miles
northwest of Medina to near Holley. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lockport, Albion, Grand Island, Newfane, Waterport, Lakeside Beach
State Park, Sanborn, Point Breeze, Kent, Ridgeway, Gaines, Kendall,
Wilson, Lyndonville, Barker, Cambria Center, Olcott, Pendleton
Center, Ransomville, and Fancher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4334 7893 4340 7864 4341 7801 4324 7801
      4326 7848 4314 7864 4306 7895 4306 7899
      4304 7901
TIME...MOT...LOC 1855Z 203DEG 22KT 4312 7892 4320 7861 4332 7845 4330
7805

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Aug 7, 3:16 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Buffalo NY
316 PM EDT Mon Aug 7 2023

NYZ006-072000-
Oswego NY-
316 PM EDT Mon Aug 7 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSWEGO COUNTY THROUGH
400 PM EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brewerton, or 11 miles northeast of Baldwinsville, moving north at 20
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pulaski, Central Square, Selkirk Shores State Park, Hastings,
Constantia, West Monroe, Mexico, Parish, Altmar, Pennellville,
Howardville, Mallory, Gayville, Salmon River Reservoir, Kasoag, Sand
Ridge, Port Ontario, and Lower South Bay.

This includes Interstate 81 between exits 32 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4319 7602 4320 7604 4320 7608 4323 7610
      4324 7616 4327 7620 4324 7621 4322 7619
      4320 7622 4323 7626 4320 7628 4321 7628
      4359 7624 4354 7587
TIME...MOT...LOC 1916Z 190DEG 19KT 4326 7614

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JJR
Local storm report, Aug 7, 3:54 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
354 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Dmg     Manchester              42.97N 77.23W
08/07/2023                   Ontario            NY   911 Call Center

            Multiple reports of trees and wires down.

&&

EAJ

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:12 PM EDTSpecial Weather StatementBUFGenesee, Niagara63 min
Aug 7, 4:37 AM EDTSmall Craft AdvisoryBUF41 hr
Aug 7, 1:42 PM EDTSpecial Weather StatementBUFErie, Genesee, Wyoming33 min
Aug 7, 2:12 PM EDTSpecial Marine WarningBUF93 min
Aug 7, 2:13 PM EDTSpecial Weather StatementBUFNiagara, Orleans47 min
Aug 7, 2:37 PM EDTSpecial Marine WarningBUF53 min
Aug 7, 2:39 PM EDTSpecial Weather StatementBUFMonroe, Wayne51 min
Aug 7, 2:56 PM EDTSpecial Weather StatementBUFNiagara, Orleans34 min
Aug 7, 3:16 PM EDTSpecial Weather StatementBUFOswego44 min
Aug 7, 3:28 PM EDTSpecial Marine WarningBUF62 min
Aug 7, 3:59 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego46 min
Aug 7, 4:07 PM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more30 hr
Aug 7, 4:19 PM EDTSpecial Marine WarningBUF41 min
Aug 7, 4:45 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego45 min
Aug 7, 4:49 PM EDTSpecial Weather StatementBUFOntario, Wayne26 min
Aug 7, 4:58 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Oswego, Wayne62 min
Aug 7, 5:04 PM EDTSpecial Marine WarningBUF56 min
Aug 7, 5:18 PM EDTSpecial Weather StatementBUFJefferson42 min
Aug 7, 5:26 PM EDTSpecial Weather StatementBUFLewis49 min
Aug 7, 5:35 PM EDTSpecial Marine WarningBUF55 min
Aug 7, 5:59 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego61 min
Aug 7, 6:19 PM EDTTornado WarningBUFJefferson, Lewis25 min
Aug 7, 6:51 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego54 min
Aug 7, 6:57 PM EDTTornado WarningBUFJefferson, Lewis, Oswego33 min
Aug 7, 7:29 PM EDTTornado WarningBUFLewis23 min
Aug 7, 7:56 PM EDTSevere Thunderstorm WarningBUFLewis64 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.